Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Mental Health

Starting Prozac

05/14/2008

Question:

I just started taking prozac, last Friday, 20mg 1x a day. After trying MANY other ADs I am VERY nervous. Can you tell me how long it takes until side effects start and how long the side effects will last? Also, I am VERY concerned about gaining weight. I am already on the heavy side. Is weight gain a side effect of prozac?

Answer:

Weight gain is not a significant problem with Prozac. Feeling "very nervous" is not uncommon with Prozac. Sometimes lowering the dose or adding adjunctive medication can decrease these symptoms. If this does not help other antidepressants not previously tried should be considered.

Hope this helps.

For more information:

Go to the Mental Health health topic, where you can:

Response by:

Nicholas A Votolato, RPh BCPP Nicholas A Votolato, RPh BCPP
Formerly:
Introductory Clinicxal Psychopharamcology
Advanced Clinical Psychopharmacology
Clinical Pharmacokinetics
Clinical Therapetics
College of Medicine
The Ohio State University